So far we have raised 15% of our monthly running costs! Thanks for your generosity!

Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Need some advice with anti depressants..
#1
Ok so last night I was with my partner, and yeah we start having sex, all is good, he seems happy, Well I cum first and then Im helping him get off, but after like 5 mins of trying (and losing his erection) he yells in frustration and storms out of the room cussing. After talking with him he is on anti depressants that effect his ability to orgasm. He is really frustrated and says he doesnt want to talk and just wants to go to sleep, He doesnt want me to hold him/comfort him at all, he just wants to cool down. Throughout the night he seems better and we cuddle.
In the morning he says he is fine, he will get used to it, and he wants to deal with the problem himself. I keep trying to comfort him and he just says he is fine and doesnt want to talk about it really. And he says this doesnt change anything between us and it is okay.
How do I deal with this? I want nothing more than to help him. I told him it doesnt matter, I like to just seem him. Should I keep pressing him or just let it go? I have kind of suspected something was wrong because the past couple times I have stayed the night we dont have sex when normally we do, and when we do he just says he is just to tired to orgasm. Any advice please? Thank you
#2
anti depressants
my xwife was on this and i was not impress. we had a difficult time of it; she was unable to keep the dosage in line with the effect. The good news they told her she could only do the drugs for a 6-9 mo period. Really made the words; "in sickness and health" stand out for me. A musical about this Next to Normal

maybe some else chime in here.
#3
You can't help him. You are going to have to find a way to deal with it. I'm not a fan of anti-depressants because I think they are over prescribed and there are a lot of people out there that don't really need them. Drug companies are getting very rich off people that are nothing more than sad. I also worry when the side affects of these drugs impact on ones life in a way that it changes their lives, is there any real benefit in changing ones personality or ability to perform various tasks just so they can stop feeling sad?

You're partner needs to discuss his sexual disfunction with a doctor, that's something he has to do Wink
#4
Well, if i were him I would go back to the doctor and tell him the side-effects I was experiencing and he may be able to find a different medication that will work better. A side-effect doesn't necessarily mean "if this happens you're screwed."

Just the other day my dad went to the doctor and said he hadn't taken his blood pressure medication in a loooong time because it upset his stomach. The doctor asked why he didn't tell him since he can just give him a different medication. Obviously anti-depressents are not blood pressure medication but there is quite a few different anti-depressants on the market so I would be surprsied if he didn't have another option.
#5
The side effects of antidepressants are 'terrible'.

Listen to the add and they say 'You won't be depressed, but yo can't have sex, will smile at anything, will drive your car off the road and may have bonts of suicide."

Well they don't say it exactly that way....

Unfortunately his mood swings (terrible anger, inability to accept comfort from you) may also be tied in with the drug.

He will have to talk to his doctor and either get off the meds or try something else.

Antidepressants drove me to committing suicide. I did it, and was 'fortunate' to be resuscitated.

So these pills are not all they are cracked up to be. If at all possible he should get off of them and seek therapy over drugs to 'treat' depression.

He may be sad, but he will be able to perform and not have these terrible moods when he gets frustrated.
<---<< >>--->

[SIZE=4]I told you I had the body of a 25 year old....

[Image: 57929.jpg?v=1]
[/SIZE]
#6
antidepressants should be a bridge while one finds a way to deal with the issue(s) organically
depression could be a chronic condition and will not completely go away.
#7
Thank you Bowyn! I agree antidepressants more often that not cause more harm than good. Yes I'm another one that committed suicide while on antidepressants. Gawd, had my partner not come back to the truck early, I wouldn't be here.

It's like the doctor decides you are depressed so prescribes the fool pills. Then you aren't depressed about the initial issue anymore, but you are MORE depressed, angry and frustrated with the side effects. "Gee doc, now I don't care that my father raped my arse because I can't have sex anyway, oh and that really pisses me off, so now I lost my partner because of that and, I'm a lonely, worthless piece of crap half a man here - thanks doc, I'll just go die now."

Don't be pushy, but do insist he talk to his doctor before he goes down that path over the meds. There are other, much more constructive ways to deal with depression. Yes it takes more effort on your part and a bit of knowledge and, understanding how and why your mind works that way, but, you can literally think yourself out of depression, med free if you find a good therapist that will give you the tools you need to do it.

Not every therapist is good for everyone, I'd encourage your partner to talk with the one he has now, explain the problems the meds are causing, then either try different meds, or find a new therapist, perhaps a holistic one or one that prefers to rely on homeopathic or no meds at all if that's possible for the patient.
#8
Your partner needs to check back with his doctor Avg.
If he is new to the medication the side effects may diminish over some weeks. Sometimes a reduced dose will improve the situation, or perhaps he need to change to a different antidepressant, as they all have side effects that can be different for the individual.

I have PTSD and consider antidepressants as a necessary evil, but I've been on the present one for some years and have no problems with sexual dysfunction with them. I've been on some where the side effects were just unbearable, and I can sympathise with your partner...it is hell to 'turn-off' just before climax and it certainly does little for someone in a depressed state! It can easily become performance anxiety, where the head space sets itself up to fail!

“Should I keep pressing him or just let it go?” I'd rather gentle encouragement and support to communicate about it Avg...'pressing him' sounds like 'pressuring him', and I know you don't mean that. When he says he doesn't want to talk about it, he's closing it off and not dealing with it, which will add to the reason he needed antidepressants in the first place.

Be patient, give lots of cuddles, and get him back to his doctor. He's a lucky man to have you!
Best wishes to you both.
#9
Thank you all for the great advice and tips. I will definatly recommend him seeing the doctor and I will do my best to be patient with him. He does have PTSD so im guessing he actually needs them. Thanks again :-)
#10
I was taking anti depressants some years ago and I remember one of the effects were low libido, I spoke to the doctor and she change me the pill and OK. by the way after this experience I really don´t like them at all but it was I very rough time for me.


Possibly Related Threads…
Thread Author Replies Views Last Post
  Presumably straight acquaintance... been chatting for months online. Need advice! cardini89 8 439 07-03-2017, 12:31 PM
Last Post: cardini89
  Newly out as bi - Need advice on my first guy dating experience! newtothis32 15 718 07-02-2017, 11:14 PM
Last Post: Camfer
  I'm lost in chaos, need some advice Aquarius 4 325 06-29-2017, 05:54 AM
Last Post: Bowyn Aerrow
  Grindr texting advice needed ... Sherman8D 8 474 06-28-2017, 12:01 AM
Last Post: Delishes
  Relationship Advice? kidchameleon 15 574 06-07-2017, 06:19 AM
Last Post: kai35

Forum Jump:


Users browsing this thread: 1 Guest(s)